Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Causes for Vasovagal syncope - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Brain and Spine
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3387 Questions
User :   I am a competitive ballroom dancer and today during a hard practice, my lips turned blue and i felt slightly dizzy for a few minutes. I had eaten a good lunch a couple hours earlier. Got up to start again after about 6 minutes. After a couple minutes it happened again. Changed, got in car, and noticed the base of my palm by my thumb was blue for about 30 second. Then it went back to normal. i don't feel sick or tired.
Doctor :   hI
User :   Hi
User :   r u there?
Doctor :   it seems that you have had low blood preessur elike symptoms
User :   My pulse while i was resting was 130
Doctor :   it means the heart was pumping faster to maintiiain the blood circulation
Doctor :   this could be due to orthostatic hypothension
User :   what is that?
Doctor :   here the blood vessels are not able to maintiain their form
User :   why?
User :   Is it temporary?
Doctor :   they are not able to contraction state and they become dilated instead of being contracted and maintaining the blood pressure
Doctor :   this is due to autonomic dysregulation
User :   what is that?
Doctor :   it is a failure of the brain reflexes, that is transient usually, to control the blood preessur, and the heart rate
User :   Is this something to be concerned about if it does not happen again?
Doctor :   the heart, blood vessels, and the brain all are connected and controlled by the autonominc nervous system
Doctor :   this is a transient affair and occurs sometimes due to conditions including anxiety
Doctor :   and stresss
Doctor :   this is also called as vaso vagal syncope
User :   what do i need to do?
Doctor :   this is plainly due to stressful situations
User :   I am not stressed today :)
Doctor :   in such cases, when you feel dizzy, you can rest in the sleeping position, with your legs up
Doctor :   this will increase the blood in the circulation to come up and relieve your symptoms
Doctor :   this is a very common issue and not to worry about
User :   I have never had this except today during strenous exercise.
Doctor :   the stress i meant was not due to mental stress, it was the stress of the body
User :   Is blue lips a symptom? I did not feel very dizzy, more slightly foggy
Doctor :   strenuous exercise is stressful for the body,
User :   I understand about the stress. do you think i can practice tomorrow morning?
Doctor :   the lips, the finger tips etc are part of teh peripheral circulation
Doctor :   when the blood flow is low u may have such symptoms
User :   I do have reynauds syndrome, but this was different
Doctor :   the blood flow becomes low to these parts as the brain transfers the circultion to itself to maintain its function
Doctor :   this can occur even in case of hypoglycemia, too
User :   If i feel fine, can i go back to usual activity?
Doctor :   yes
Doctor :   you can
User :   Okay, great! I won't freak out and become mentally stressed!
Doctor :   but make sure that you have adequate rest and practice only that u can tolerate
Doctor :   do not over exert yourself
User :   I always dance 8 hours per week w/out problems....
Doctor :   if something feels not ok, stop, relax, sit
Doctor :   keep well hydrated
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor